MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-03
Medical Device Problem Codes Failure to Form Staple (2579); Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted esophagectomy procedure, the sureform 45 stapler instrument equipped with a sureform 45 green reload produced an incomplete staple line.The initial two firings, utilizing sureform 45 white reloads, were completed successfully.The third firing, with the first sureform 45 green reload, also deployed without issue.However, during the fourth firing with the second sureform 45 green reload, the stapler instrument got stuck on tissue, resulting in an incomplete staple line and failure to achieve complete closure of the staple line.The affected staple line exhibited torn tissue and incomplete staple formation.The surgeon switched to a second sureform 45 stapler instrument and fired another sureform 45 green reload; however, the same issue persisted.Additional information has been requested; however, no response has been received.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received four unused sureform 45 green reloads from the same lot, associated with this complaint.Failure analysis did not confirm the reported event.There was no damage to the reloads.There are no device related failures.A review of the stapler log showed that a sureform 45 stapler instrument (part #480445-06, lot #k11250828-0278) was used first, and it was installed on the system 7 times and fired 6 sureform 45 reloads (2 white, followed by 4 green).On install 1, the first clamp was incomplete.No firing was attempted on this install.On installs 2-7, all clamps were successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used again in the procedure.Next, the logs show a second sureform 45 stapler instrument (lot #k11250806-0170) was installed on the system 8 times and fired 8 sureform 45 reloads (5 green, 1 white, 2 green, in that order).On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.Note: refer to medwatch report (mdr) with mfr.Report #2955842-2025-47914 for mdr submission of the reoccurrence of the stapling issue involving another sureform 45 green reload.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23760315
Report Number2955842-2025-47912
Device Sequence Number18662016
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(10)U10250606
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48345G-03
Device Catalogue Number48345G
Device Lot NumberU10250606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown